contains the active ingredient paracetamol
CONSUMER MEDICINE INFORMATION
What is in this leaflet
This leaflet answers some common questions about PARAPANE.
It does not contain all the available information. It does not take the place of talking
to your doctor or pharmacist.
All medicines have benefits and risks. Your doctor has weighed the risks of you taking
PARAPANE against the benefits expected for you.
If you have any concerns about taking this medicine, talk to your doctor or pharmacist.
Keep this leaflet with your medicine.
You may need to read it again.
What PARAPANE is used for
Paracetamol, the active ingredient in PARAPANE, is used to relieve pain (and discomfort)
associated with: headache, migraine headache, toothache, muscular aches and pains,
neuralgia, arthritis, rheumatics, menstruation/period pain, sore throat, osteoarthritis
and symptoms of cold and flu. It works to stop the pain messages from getting through
to the brain.
PARAPANE also acts on the brain to reduce fever and/or the discomfort associated with
Ask your pharmacist or doctor if you have any questions about why this medicine has
been prescribed for you.
Your pharmacist or doctor may have prescribed it for another reason.
PARAPANE is not addictive.
This medicine is not expected to affect your ability to drive a car or operate machinery.
Before you take PARAPANE
When you must not take it
Do not take PARAPANE if you have an allergy to:
any medicine containing paracetamol.
any of the ingredients listed at the end of this leaflet
Some of the symptoms of an allergic reaction may include
shortness of breath
wheezing or difficulty breathing
swelling of the face, lips, tongue or other parts of the body
rash, itching or hives on the skin
Do not take this medicine if you have liver or kidney problems.
Do not take this medicine after the expiry date printed on the pack or if the packaging
is torn or shows signs of tampering.
If it has expired or is damaged, return it to your pharmacist for disposal.
If you are not sure whether you should start taking this medicine, talk to your pharmacist
Before you start to take it
Tell your pharmacist or doctor if you have allergies to any other medicines, foods,
preservatives or dyes.
Tell your pharmacist or doctor if you have or have had any of the following medical
acute breathing difficulties such as bronchitis, unstable asthma or emphysema
you drink large quantities of alcohol
Tell your pharmacist or doctor about taking paracetamol if you are pregnant or plan
to become pregnant, or breastfeeding.
PARAPANE may be used during pregnancy and if you are breastfeeding. However, it is
recommended that non-drug therapy such as rest and massage be tried first.
If you have not told your pharmacist or doctor about any of the above, tell him/her
before you start taking PARAPANE.
Taking other medicines
Tell your doctor or pharmacist if you are taking any other medicines, including any
that you get without a prescription from a pharmacy, supermarket or health food shop.
Some medicines and PARAPANE may interfere with each other. These include:
warfarin, a medicine used to prevent blood clots
metoclopramide, medicine used for the relief of indigestion, nausea and vomiting
propantheline, a medicine used to treat stomach ulcers
antidepressants, medicines used to treat depression such as amitriptyline
chloramphenicol, an antibiotic used to treat ear and eye infections
medicines used to treat epilepsy
probenecid, a medicine used to treat gout
cholestyramine, a medicine used in the treatment of high cholesterol
These medicines may be affected by PARAPANE or may affect how well it works. You may
need different amounts of your medicines, or you may need to take different medicines.
Your doctor and pharmacist have more information on medicines to be careful with or
avoid while taking this medicine.
How to take PARAPANE
Follow all directions given to you by your doctor and pharmacist carefully.
They may differ from the information contained in this leaflet.
The label on the pack will tell you how to take your medicine.
If you do not understand the instructions on the box, ask your doctor or pharmacist
How much to take
Adults and children 12 years and over.
500 mg to 1 g (1 to 2 capsule shaped tablets) every four to six hours as necessary.
Maximum 8 capsule shaped tablets in 24 hours.
Children 7 to 12 years.
250 to 500 mg (1/2 to 1 capsule shaped tablet) every four to six hours.
Maximum 4 capsule shaped tablets in 24 hours.
PARAPANE is not available in syrup/liquid form for children under 7 years of age.
How to take it
Swallow the capsule shaped tablets whole with a glass of water.
When to take it
It does not matter if you take this medicine before or after food.
If you forget to take it
If you miss a dose, take it as soon as you remember. If it is almost time for your
next dose, skip the dose you missed and take your next dose when you are meant to.
Do not take a double dose to make up for the dose you missed.
If you take too much (overdose)
Immediately telephone your doctor or the Poisons Information Centre (telephone 13
11 26) for advice, or go to Accident and Emergency at the nearest hospital, if you
think that you or anyone else may have taken too much PARAPANE. Do this even if there
are no signs of discomfort or poisoning.
You may need urgent medical attention.
Symptoms of an overdose may include vomiting, stomach ache, sweating and drowsiness.
While you are taking PARAPANE
Things you must do
Take PARAPANE exactly as directed.
If you are about to be started on any new medicine, remind your doctor and pharmacist
that you are taking PARAPANE.
Tell any other doctors, dentists and pharmacists who treat you that you are taking
Things you must not do
Do not take PARAPANE to treat any other complaints unless your doctor tells you to.
Do not give your medicine to anyone else, even if they have the same condition as
Do not take more than the recommended dose unless your doctor tells you to.
Things to be careful of
Drink alcohol (beer, wine or spirits) in moderate amount while taking paracetamol.
Drinking large quantity of alcohol while taking paracetamol may increase the risk
of liver side effects.
Tell your doctor or pharmacist as soon as possible if you do not feel well while you
are taking PARAPANE.
All medicines can have side effects. Sometimes they are serious, most of the time
they are not. You may need medical attention if you get some of the side effects.
Do not be alarmed by the following list of side effects.
You may not experience any of them.
Ask your doctor or pharmacist to answer any questions you may have.
Tell your doctor or pharmacist if you notice any of the following and they worry you:
other allergic reactions such as wheezing, shortness of breath, swelling of the face,
lips, tongue or other parts of the body.
Tell your doctor or pharmacist if you notice anything that is making you feel unwell
while taking PARAPANE.
Some people may get other side effects while taking PARAPANE.
After taking PARAPANE
Keep your capsule shaped tablets in the pack until it is time to take them.
If you take the capsule shaped tablets out of the pack they may not keep well.
Keep your capsule shaped tablets in a cool dry place where the temperature stays below
Do not store PARAPANE or any other medicine in the bathroom or near a sink. Do not
leave it on a window sill or in the car.
Heat and dampness can destroy some medicines.
Keep it where children cannot reach it.
A locked cupboard at least one-and-a-half metres above the ground is a good place
to store medicines.
If your doctor tells you to stop taking this medicine or the expiry date has passed,
ask your pharmacist what to do with any medicine that is left over.
What it looks like
PARAPANE paracetamol 500 mg tablets are white, capsule shaped tablets. They have a
break line on one side.
It is available in blister packs of 100 capsule shaped tablets.
PARAPANE contains 500 mg of paracetamol as the active ingredient.
It also contains the following inactive ingredients:
Pregelatinised maize starch
It does not contain sugar, lactose or gluten.
PARAPANE is supplied in Australia by:
Alphapharm Pty Limited
(ABN 93 002 359 739)
Level 1, 30 The Bond
30-34 Hickson Road
Millers Point NSW 2000
Phone: (02) 9298 3999
Phone: 1800 028 365
Australian registration numbers:
PARAPANE 500 mg:
This leaflet was prepared on
06 June 2013.